Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have tiredness, headaches. Taking Losartan and Lisinopril. Have sleep apnea and rheumatoid arthritis. Due to low BP?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 93 Questions
I am taking 12.5 Losartan 1 x daily and 12.5 lisinopril 1 time daily at same time. Yesterday, when undergoing an infusion with Remicade (they gave me a benadryl to relax me) my blood pressure which was constantly monitored was 100/50 I've been really tired in the mornings after breakfast and wanting to nap at midmorning. I have controlled sleep apnea, using latest cpap diabetes. Rheumatoid arthritis. Headaches. Otherwise healthy active 68 year old. Could bp be too low? Why would I be prescribed both bp meds? Are't they in the same class of drugs? Thanks.
Posted Tue, 13 Aug 2013 in Headache and Migraines
Answered by Dr. Rene Gerard Cruz Galera Jr 1 hour later
HI XXXX! Thank you for your question and welcome to our site.

Losartan and lisinopril are from different classes of antihypertensive medications but the act on the same system - the renin angiotensin aldoserone system, one of the body's blood pressure regulators. Losartan is an angiotensin-II receptor blocker and Lisinopri is an angiotensin converting enzyme inhibitor. Both are effective in controlling hypertension and at the same time, offering some protection from the potential damaging effect that high blood pressure can have on the kidneys.

Studies on their combination have shown a greater reduction in blood pressure. The additive BP-lowering effect of their combination occurred without interfering with the normal circadian BP pattern.

It might be possible that you were placed on the combination because your blood pressure, prior to antihypertensive medication, was too high to be controlled by just a single agent. However, I do agree that the BP of 100/50 is a tad lower than normal - I would feel more comfortable if your diastolic pressure (50) goes up by at least by 10mmHg.

Also, please report your symptoms of fatigue in the mornings to your GP or cardiologist - this may be an effect of a slightly low BP and they may need to adjust your dosage or switch one drug for another less potent but equally effective drug so that your BP will come back up to the normal range.

I hope I have answered your queries adequately. If you have further questions, please do not hesitate to ask. Otherwise, you may opt to close this discussion and rate the answer.

All the best and take care!

Dr. Galera
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor